Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 230, NWS Kansas City, MO

July 11, 20154 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Jul 11, 2015, 11:47 AM CDT for 4 counties in Missouri. It took effect at Jul 12, 2015, 2:12 PM CDT. It was in force for 50 hr.

The area

The counties it named.

The facts

Issued
Jul 11, 2015, 11:47 AM CDT (16:47 UTC)
In effect from
Jul 12, 2015, 2:12 PM CDT
Expired
Jul 14, 2015, 4:30 PM CDT
In force
50 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, MO, Macon County, MO, Putnam County, MO, Schuyler County, MO

The radar

The Des Moines radar (KDMX), 187 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Novinger (NVZM7). The gauge peaked at 18.19 ft at Jul 11, 2015, 10:00 PM CDT.

actionminormoderate510152007/1107/1207/1307/1407/15
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06904500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 11, 6:33 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jul 11, 6:33 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 AM CDT SAT JUL 11 2015

.DISCUSSION...
Issued at 357 AM CDT SAT JUL 11 2015

Regional radars showing elevated non-severe convection across north-
central Missouri this morning...all in response to modest warm air
advection that continues to overrun a warm front now located just south
of the Missouri River. This activity will continue lifting northeast
this morning and should clear much of the the CWA by 12z or so.
Additional elevated convection noted across the Central Plains this
morning...and upstream trends will have to be watched to see if
activity holds itself together long enough to impact our northwestern
zones later this morning. Current thinking is this activity will
weaken with time as the low-level jet continues to veer and thus
have shown an improving trend after sunrise across much of the area.
As front stalls to our northeast later today...cannot rule out some
isolated storms impacting far north-central/northeastern Missouri
during peak heating...however anticipated areal coverage warrants
little more than a mid-range scattered mention for now. The other
main item today will be the noticeably warmer temps as southerly flow
returns and warm air advection gets underway. Look for highs to warm
into the upper 80s to lower 90s across much of the area this
afternoon.

Forecast uncertainty increases overnight as models hint at an
organized MCS working into area after sunset. Looking
upstream...plenty of convection ongoing across the Four Corners
region in response to several shortwaves embedded along the northern
periphery of upper ridging building across the Southern Plains. That
said...developing pattern closely resembles the "Ring of Fire"
pattern which is notorious for overnight MCS activity. Considering
this...along with support from high-resolution convection allowing
models...have decided to increase pops north of I-70 through the
evening/overnight hours tonight. Overall severe threat looks fairly
meager...but impressive mid-level lapse rates and MUCAPE on the
order of 1500 J/kg...could support an isolated large hail threat
mainly along and north of Route 36. Otherwise...expect a warm and
muggy ngt with overnight lows barely falling into the lower to middle
70s.

Concerns begin to rise for heat come Sunday...and especially for Monday
as the warmest airmass of the season so far descends over the area.
To make matters worse...fcst models show a pretty healthy area of
moisture pooling across the lower Missouri Vly which combined with
high temps in the middle to upper 90s...will create downright
oppressive conditions across much of the region. Heat index values
on Sunday will likely approach 105 degrees in many areas...with
values only increasing to over 110 degrees by Monday afternoon.
Considering the strong model signal...have elected to hoist an early
heat advisory for the entire fcst area both Sunday and
Monday...while also recognizing that the possibility exists that
later shifts may need to upgrade to an excessive heat warning for
portions of the area /KC Metro especially/ Monday afternoon. Cannot
rule out a possible extension into Tuesday...but later shifts can
access once future model data becomes available.

Cold front expected to gradually sink south across the area Monday
night/early Tuesday which should lead to cooler conditions across
northern sections of the CWA. Models show this feature stalling
somewhere south of the KC Metro which leads to a fair amount of
uncertainty with respect to Tuesday/s high temps. Shwrs/storms likely
along this feature Monday ngt and have increased pops accordingly.

Warm and humid conditions to continue through the remainder of the
work week with some hints of an approaching cold front by early
weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 633 AM CDT SAT JUL 11 2015

VFR conditions expected through the fcst cycle. Winds will increase
out of the south later today with gusts as high as 22 kts possible
this afternoon. Tonight...shwrs and storms are expected to develop
across northwestern and north-central Missouri...however overall
confidence on placement and intensity precludes mention for now.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY from 11 AM Sunday to 9 PM CDT Monday for KSZ025-
     057-060-102>105.

MO...HEAT ADVISORY from 11 AM Sunday to 9 PM CDT Monday for
     MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-054.

&&

DISCUSSION...32
AVIATION...32
Hazardous weather outlook, Jul 10, 10:40 PM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1040 PM CDT FRI JUL 10 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-120345-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1040 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 THUNDERSTORMS ARE EXPECTED TO REFORM OVER NORTHERN AND PARTS OF WEST
 CENTRAL MISSOURI OVERNIGHT. ALTHOUGH SEVERE STORMS ARE NOT EXPECTED
 A FEW STRONG THUNDERSTORMS CAPABLE OF GUSTY WINDS...FREQUENT
 LIGHTNING AND LOCALLY HEAVY RAINS ARE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 THE HAZARDOUS WEATHER THREAT WILL SHIFT FROM A FOCUS ON STORMY
 WEATHER TO A HEAT CONCERN THROUGH EARLY NEXT WEEK. HIGH
 TEMPERATURES WILL REACH INTO THE MID TO UPPER 90S BY MONDAY WITH
 HEAT INDICES CLIMBING WELL INTO THE 100S.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:04 AM CDTHeat AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more4 days
Jul 11, 9:42 AM CDTAreal Flood WarningEAXHarrison, Mercer, Putnam6 hr
Jul 11, 11:47 AM CDTRiver Flood WarningEAXChariton, Macon5 days
Jul 11, 11:47 AM CDTRiver Flood WarningEAXLinn, Livingston58 hr
Jul 11, 11:47 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.